Alert archive / Minnesota / Winter Storm Watches in 2014

Winter Storm Watch 6, NWS Twin Cities, MN

April 14, 20147 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Apr 14, 2014, 3:11 PM CDT for 7 counties in Minnesota; Barron County, Polk County, Rusk County, Wisconsin. It took effect at Apr 16, 2014, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2014, 3:11 PM CDT (20:11 UTC)
In effect from
Apr 16, 2014, 4:00 AM CDT
Expired
Apr 15, 2014, 12:54 PM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Todd County, MN, Barron County, WI, Polk County, WI, Rusk County, WI

The radar

The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-141 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS43 KMPX 142011
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 PM CDT MON APR 14 2014

...ACCUMULATING SNOW LIKELY OVER CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN TUESDAY NIGHT THROUGH THURSDAY MORNING...

.A CLIPPER TYPE STORM SYSTEM WITH PLENTY OF MOISTURE WILL DROP
SOUTHEAST FROM WESTERN CANADA ACROSS THE NORTHERN PLAINS TUESDAY
THEN SHIFT EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY THROUGH
THURSDAY MORNING. PRECIPITATION WILL START LATE TUESDAY NIGHT AS
LIGHT SNOW...THEN TRANSITION TO A RAIN AND SNOW MIXTURE DURING THE
FIRST HALF OF WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW LATE
WEDNESDAY THROUGH WEDNESDAY NIGHT. MOST OF THE SNOW ACCUMULATION
WILL OCCUR DURING THE DAY ON WEDNESDAY THROUGH WEDNESDAY NIGHT
WITH BETWEEN 4 AND 8 INCHES OF WET SNOW ACCUMULATION POSSIBLE.

A WINTER STORM WATCH HAS BEEN ISSUED FOR AREAS ALONG AND NORTH OF
A LINE FROM LONG PRAIRIE TO FOLEY TO ISANTI TO LINDSTROM IN
MINNESOTA...AND FOR AREAS ALONG AND NORTH OF A LINE FROM OSCEOLA
TO CHETEK TO CONRATH IN WISCONSIN. THIS WATCH IS IN EFFECT LATE
TUESDAY NIGHT THROUGH THURSDAY MORNING.

MNZ042>045-050-052-053-WIZ014>016-150500-
/O.NEW.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/
TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK-
BARRON-RUSK-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...FOLEY...CAMBRIDGE...CENTER CITY...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH
311 PM CDT MON APR 14 2014

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY MORNING. 

* TIMING...SNOW WILL DEVELOP LATE TUESDAY NIGHT...CONTINUING
  THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME
  OF THE PRECIPITATION WILL MIX WITH RAIN DURING THE DAY WEDNESDAY
  BEFORE CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON.
  PRECIPITATION WILL TAPER OFF EARLY THURSDAY MORNING.

* SNOW ACCUMULATION...4 TO 8 INCHES.

* OTHER IMPACTS...TRAVEL WILL BE HAZARDOUS LATE TUESDAY NIGHT
  THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH
  WILL BE DIFFICULT TO SHOVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
576 
WWUS43 KMPX 150144
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 PM CDT MON APR 14 2014

...ACCUMULATING SNOW LIKELY OVER CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN TUESDAY NIGHT THROUGH THURSDAY MORNING...

.A WINTER STORM WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH
OF A LINE FROM LONG PRAIRIE TO CAMBRIDGE IN MINNESOTA...AND FOR
AREAS ALONG AND NORTH OF HIGHWAY 8 IN WISCONSIN...INCLUDING
LUCK...RICE LAKE AND LADYSMITH. THIS WATCH IS IN EFFECT LATE
TUESDAY NIGHT THROUGH THURSDAY MORNING.

A CLIPPER TYPE STORM SYSTEM...WITH PLENTY OF MOISTURE...WILL
DROP SOUTHEAST FROM WESTERN CANADA ON TUESDAY THEN SHIFT EASTWARD
ACROSS THE NORTHERN PLAINS AND THE UPPER MISSISSIPPI VALLEY
WEDNESDAY AND WEDNESDAY NIGHT. PRECIPITATION WILL START LATE
TUESDAY NIGHT AS LIGHT SNOW...THEN TRANSITION TO A RAIN AND SNOW
MIXTURE EARLY WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT. FROM 4 TO 8 INCHES OF WET SNOW
ACCUMULATION IS POSSIBLE IN THE WATCH AREA. 

MNZ042>045-050-052-053-WIZ014>016-150945-
/O.CON.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/
TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK-
BARRON-RUSK-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...FOLEY...CAMBRIDGE...CENTER CITY...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH
844 PM CDT MON APR 14 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY MORNING. 

* TIMING...SNOW WILL DEVELOP LATE TUESDAY NIGHT...CONTINUING
  THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME
  OF THE SNOW WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE
  CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. THE SNOW WILL
  TAPER OFF EARLY THURSDAY MORNING.

* SNOW ACCUMULATION...4 TO 8 INCHES.

* OTHER IMPACTS...TRAVEL WILL BE HAZARDOUS LATE TUESDAY NIGHT 
  THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH 
  WILL BE DIFFICULT TO SHOVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RAH
657 
WWUS43 KMPX 151011
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 AM CDT TUE APR 15 2014

...HEAVY SNOW LOOKING MORE LIKELY ACROSS CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN ON WEDNESDAY...

.A WINTER STORM WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH
OF A LINE FROM LONG PRAIRIE TO CAMBRIDGE IN MINNESOTA...AND FOR
AREAS ALONG AND NORTH OF HIGHWAY 8 IN WISCONSIN...INCLUDING
LUCK...RICE LAKE AND LADYSMITH. THIS WATCH IS IN EFFECT LATE
TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING. SNOW WILL START LATE
TUESDAY NIGHT...THEN TRANSITION TO A RAIN AND SNOW MIXTURE EARLY
WEDNESDAY BEFORE CHANGING BACK TO ALL SNOW WEDNESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. 4 TO 8 INCHES OF WET SNOW ACCUMULATION IS
LOOKING MORE LIKELY ACROSS THE WATCH AREA. SOME LOCATIONS IN THE
WATCH AREA MAY NOT SWITCH OVER TO RAIN. THIS WOULD RESULT IN
HIGHER TOTALS WITH SOME LOCATIONS IN MINNESOTA AND WISCONSIN
ENDING UP WITH 10 TO 12 INCHES OF WET SNOW.

MNZ042>045-050-052-053-WIZ014>016-151815-
/O.CON.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/
TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK-
BARRON-RUSK-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...FOLEY...CAMBRIDGE...CENTER CITY...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH
511 AM CDT TUE APR 15 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* TIMING...SNOW WILL DEVELOP LATE TUESDAY NIGHT...CONTINUING 
  THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME 
  OF THE SNOW WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE 
  CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. THE SNOW 
  WILL TAPER OFF EARLY THURSDAY MORNING. 

* SNOW ACCUMULATION...4 TO 8 INCHES.

* OTHER IMPACTS...TRAVEL MAY BE HAZARDOUS LATE TUESDAY NIGHT THROUGH
  EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH WILL BE
  DIFFICULT TO SHOVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
209 
WWUS43 KMPX 151754
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 PM CDT TUE APR 15 2014

...HEAVY SNOW LIKELY ACROSS PARTS OF CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN ON WEDNESDAY...

.A WINTER STORM WARNING HAS BEEN ISSUED FOR AREAS ALONG AND NORTH
OF A LINE FROM LONG PRAIRIE TO CAMBRIDGE IN MINNESOTA...AND FOR
AREAS ALONG AND NORTH OF HIGHWAY 8 IN WISCONSIN...INCLUDING
LUCK...RICE LAKE AND LADYSMITH. THIS WARNING IS IN EFFECT LATE
TONIGHT THROUGH WEDNESDAY NIGHT. SNOW WILL START LATE TONIGHT...THEN
TRANSITION TO A RAIN AND SNOW MIXTURE EARLY WEDNESDAY BEFORE
CHANGING BACK TO ALL SNOW WEDNESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. 4 TO 8 INCHES OF WET SNOW ACCUMULATION IS EXPECTED ACROSS
THE WARNING AREA. IT IS POSSIBLE THAT SOME LOCATIONS IN THE
WARNING AREA MAY NOT SWITCH OVER TO RAIN. THIS WOULD RESULT IN
HIGHER TOTALS WITH SOME LOCATIONS IN MINNESOTA AND WISCONSIN
ENDING UP WITH 10 TO 12 INCHES OF WET SNOW...MOST POSSIBLE NEAR
LAKE MILLE LACS...MORA...AND RICE LAKE WISCONSIN.

MNZ042>045-050-052-053-WIZ014-160200-
/O.UPG.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/
/O.NEW.KMPX.WS.W.0007.140416T0900Z-140417T0900Z/
TODD-MORRISON-MILLE LACS-KANABEC-BENTON-ISANTI-CHISAGO-POLK-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...FOLEY...CAMBRIDGE...CENTER CITY...AMERY...
BALSAM LAKE
1254 PM CDT TUE APR 15 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM
WEDNESDAY TO 4 AM CDT THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.


* TIMING...SNOW WILL DEVELOP EARLY WEDNESDAY MORNING...CONTINUING
  THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME
  OF THE SNOW WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE
  CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. THE SNOW
  WILL TAPER OFF EARLY THURSDAY MORNING.

* SNOW ACCUMULATION...4 TO 8 INCHES. 

* OTHER IMPACTS...TRAVEL MAY BE HAZARDOUS LATE TUESDAY NIGHT 
  THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH 
  WILL BE DIFFICULT TO SHOVEL. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTRY CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

WIZ015-016-160200-
/O.UPG.KMPX.WS.A.0006.140416T0900Z-140417T1200Z/
/O.NEW.KMPX.WS.W.0007.140416T1200Z-140417T1200Z/
BARRON-RUSK-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH
1254 PM CDT TUE APR 15 2014

...WINTER STORM WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN
EFFECT FROM 7 AM WEDNESDAY TO 7 AM CDT THURSDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 


* TIMING...SNOW WILL DEVELOP EARLY WEDNESDAY MORNING...CONTINUING
  THROUGH MUCH OF THE DAY ON WEDNESDAY AND WEDNESDAY NIGHT. SOME
  OF THE SNOW WILL MIX WITH RAIN DURING THE DAY WEDNESDAY BEFORE
  CHANGING BACK TO ALL SNOW LATE WEDNESDAY AFTERNOON. THE SNOW
  WILL TAPER OFF EARLY THURSDAY MORNING.

* SNOW ACCUMULATION...4 TO 8 INCHES.

* OTHER IMPACTS...TRAVEL MAY BE HAZARDOUS LATE TUESDAY NIGHT 
  THROUGH EARLY THURSDAY MORNING. THIS WILL BE A WET SNOW WHICH 
  WILL BE DIFFICULT TO SHOVEL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 14, 11:49 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 14, 11:49 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1149 AM CDT MON APR 14 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 340 AM CDT MON APR 14 2014

QUIET BUT COLD WEATHER IS EXPECTED IN THE SHORT TERM WITH THE
BIGGEST CHALLENGES BEING THE HIGH TEMPERATURE FORECAST TODAY AND THE
SKY COVER TRENDS OVER THE NEXT 12-18 HOURS.

WE THINK THE CLOUDS WILL CONTINUE TO SLOWLY CLEAR FROM WEST TO EAST
AS THE SURFACE LOW MOVES FARTHER EAST ACROSS THE GREAT LAKES. THERE
IS ALSO MUCH DRIER 1000-850MB AIR SHOWING UP WITH THE COLD ADVECTION
IN NORTHERN MN AND THIS SHOULD SPREAD SOUTH WITH TIME. THE STRATUS
SHOULD BE A BIT MORE STUBBORN IN NORTHEAST MN AND IN WISCONSIN WHERE
THE CU RULE OFF THE NAM/RUC REMAIN FAVORABLE FOR BROKEN TO OVERCAST
SKIES. THE DRIER BOUNDARY LAYER DEWPOINTS ACROSS MOST OF THE CWA
ALSO SUGGEST A MOSTLY SUNNY AFTERNOON. WITH THIS IN MIND...IT IS
DIFFICULT TO KEEP TEMPERATURES IN THE 30S...BUT THAT IS JUST WHAT WE
ARE DOING. TYPICALLY WITH AFTERNOON SUNSHINE...IN MID APRIL...WITH
NO SNOW ON THE GROUND...YOU ARE CRAZY TO FORECAST UNDER 40 DEGREES
/NORMAL HIGHS ARE 55-57/...HOWEVER...THIS AIR MASS IS UNUSUAL WITH
GREATER THAN -2SD 850MB TEMPERATURES. 850MB TEMPS WILL LIKELY END UP
BETWEEN -9C AND -12C BY THE AFTERNOON. WE THINK THERE WILL BE A LOT
OF UPPER 30S FOR HIGHS TODAY. WITH THE EXPECTED MIXING TO 725MB OFF
THE NAM/GFS...OUR FORECAST HIGHS TODAY ARE IN PRETTY GOOD SHAPE. THE
BEST CHANCE FOR JUST HITTING 40 LOOKS TO OCCUR IN THE METRO OR IN
SOUTH CENTRAL MN. NOT THAT IT WILL FEEL THAT WARM WITH A STIFF
NORTHWEST WIND BETWEEN 20 AND 30 MPH. RECORD LOW MAX TEMPERATURES
ARE RIGHT AROUND 32 DEGREES FOR THE TWIN CITIES METRO...ST. CLOUD
AND EAU CLAIRE. WE WENT BACK AND LOOKED AT ALL THE RECORD COLD HIGHS
FROM APRIL 10 AND APRIL 20...EXPECTING TO SEE A LOT OF SNOW COVER ON
THESE COLD DAYS...BUT THERE WERE A SURPRISING NUMBER OF RECORD LOW
MAX TEMPERATURES THAT OCCURRED WITH ZERO OR TRACE SNOW DEPTH. THIS
GIVES US MORE CONFIDENCE TO KEEP TEMPS IN THE 30S TODAY EVEN WITH
ALL THE BROWN GROUND OUT THERE.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 340 AM CDT MON APR 14 2014

TUESDAY AND TUESDAY NIGHT...WE'LL START OFF QUITE COLD AND MOSTLY
CLEAR TUESDAY AS A REINFORCING SHOT OF COLD AIR (-15C AT 850H
ADVERTISED BY THE ECMWF) IS IN PLACE. MEANWHILE...A SHORTWAVE
TROUGH WILL BE PUSHING ASHORE IN THE PACIFIC NORTHWEST...AND THIS
FEATURE IS THE ONE TO WATCH FOR BRINGING RAIN AND SNOW INTO OUR
AREA WEDNESDAY INTO THURSDAY. TUESDAY WILL BE ANOTHER COLD DAY
WITH THE LINGERING POLAR AIR...BUT WILL GIVE WAY TO WARM AIR
ADVECTION TUESDAY NIGHT. AS THE TROUGH MOVES INLAND...LOW LEVEL
SOUTHERLY FLOW WILL PUSH INTO THE UPPER MIDWEST AHEAD OF THE
STRENGTHENING SURFACE CYCLONE...WHICH WILL PUSH SOUTHEAST THROUGH
MONTANA TUESDAY...AND ACROSS MUCH OF SOUTH DAKOTA TUESDAY NIGHT.

WEDNESDAY AND WEDNESDAY NIGHT...FROM TUESDAY NIGHT TO WEDNESDAY
MORNING...THE POSITIVELY TILTED SHORTWAVE WILL TILT BACK AND THE
SURFACE LOW WILL TURN MORE TO A STRAIGHT EAST DIRECTION...RATHER
THAN SOUTHEAST. AS THIS OCCURS...A 700H LOW BECOMES DEFINED NORTH
OF SIOUX FALLS AND WILL PUSH ACROSS CENTRAL MINNESOTA THROUGH THE
DAY WEDNESDAY...AS THE SURFACE LOW ITSELF MOVES ACROSS FAR
SOUTHERN MINNESOTA. THIS THINKING RELIES MOSTLY ON THE ECMWF
SOLUTION...AS IT HAS BEEN THE MOST CONSISTENT WITH HANDLING THIS
TROUGH. THE NAM TRIES A LOT HARDER TO MAKE THIS WAVE BECOME
NEGATIVELY TILTED...AND IN TURN SLOW DOWN. STEERED CLEAR OF THE
NAM SOLUTION AS THE GFS/EC AGREED BETTER ON THE PROGRESSION OF THE
WAVE. THE MODELS ARE NOT TO THE POINT OF CONVERGING ON ONE
SOLUTION OR ANOTHER...LEAVING SOME DISAGREEMENT TO BE SORTED
OUT. REGARDLESS...THE MODELS STILL WANT TO PRECIPITATE ACROSS
NORTH CENTRAL MINNESOTA WEDNESDAY...WHICH HAS BEEN CONSISTENTLY
SHOWN ACROSS THE BOARD FOR NUMEROUS MODEL RUNS. STRONG WARM AIR
ADVECTION...AND LIFT ON THE ISENTROPIC SURFACES WILL BE IN HIGH
GEAR WEDNESDAY MORNING. THETA-E ADVECTION DURING THE OVERNIGHT
HOURS WILL BE VERY STRONG ACROSS THE FA FROM SOUTHWEST TO
NORTHEAST. MODELS INDICATE VERY STRONG F-GEN SETTING UP ACROSS CENTRAL
MINNESOTA...WHICH WILL HELP PRODUCE A HEAVIER MESOSCALE BAND OF
SNOW. BEING OVER 48 HOURS AWAY THOUGH...THE PLACEMENT OF THE F-GEN
BAND IS STILL UP FOR DEBATE...SO THAT IS WHERE MODEL CONVERGENCE
WILL COME IN TO PLAY FOR COMING FORECAST SHIFTS. INCREASED POPS TO
LIKELY CATEGORY ACROSS THIS AREA FOR WEDNESDAY AND WEDNESDAY
NIGHT. WITH THE TRACK EXPECTED AND THERMAL PROFILE...THE
PRECIPITATION LOOKS TO BE IN THE FORM OF MOSTLY SNOW NORTH OF AN
EAST-WEST LINE THAT RUNS THROUGH ST. CLOUD...EVEN DURING THE DAY
WEDNESDAY. THERE WILL BE QUITE A TEMPERATURE GRADIENT ACROSS THE
FORECAST AREA AS AN EAST-WEST ORIENTED WARM FRONT WILL MOVE INTO
FAR SOUTHERN MINNESOTA. ACROSS CENTRAL MINNESOTA...DECREASED THE
TEMPERATURE FORECAST AS CONFIDENCE HAS INCREASED FOR PRECIPITATION
MOVING IN DURING THE DAYTIME ACROSS THIS AREA...AND BEING ON THE
COLD SIDE OF THE SYSTEM. FORECAST TEMPERATURES IN THE NORTHERN
TIER OF THE FA ARE NOW IN THE LOW 30S AND SHOULD BE SUFFICIENT TO
ALLOW ALL (OR MOSTLY) SNOW REACH THE GROUND. ACROSS THE FAR
SOUTHERN TIER OF COUNTIES ON THE OTHER HAND...TEMPERATURES WERE
INCREASED TO ACCOUNT FOR BEING ON THE WARM SIDE OF THE SURFACE
FRONT. UPPED FORECAST SNOW AMOUNTS DUE TO HIGHER CONFIDENCE BOTH
IN THE FORCING/MOISTURE FIELDS...AND DAYTIME TEMPERATURES. 2-5" OF
SNOW IS NOW IN THE FORECAST NORTH OF AND ALONG A LINE FROM
ALEXANDRIA THROUGH ST. CLOUD...CHISAGO...AND BLOOMER.

THURSDAY THROUGH SUNDAY...PRECIPITATION WILL HAVE MOVED ON WITH
THE EXCEPTION OF SOME LIGHT SNOW/FLURRIES LINGERING IN WEST
CENTRAL WISCONSIN BY THURSDAY MORNING. WE'LL BE KEEPING AN EYE ON
A SYSTEM THAT THE LATEST GUIDANCE TAKES THROUGH THE MIDWEST TOWARD
CHICAGO...AND TRIES TO GRAZE THE SOUTHEASTERN PERIPHERY OF THE
FA. BEYOND THAT...A GENERAL WARMING TREND WILL ENSUE FOR THE
WEEKEND AS AN UPPER LEVEL RIDGE MIGRATES EASTWARD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1141 AM CDT MON APR 14 2014

VFR CIGS ACROSS NORTHERN MN WILL DRIFT SOUTHWARD ACROSS MN THIS
AFTN...BUT SHOULD REMAIN AOA 4K. OTHERWISE...GUSTY NW/NNW WINDS UP
TO 25 KTS WILL DECREASE AFT 23-00Z WITH SPDS LESS THAN 7 KTS BY
2-4Z. WIND SPDS WILL REMAIN UNDER 7 KTS THRU 18Z TUESDAY...BUT
SLOWLY BECOME SE IN WC MN...TO SW IN WC WI.

KMSP...

A FEW CLDS POSSIBLY CIGS ARND 5K TO 9K THIS AFTN WITH GUSTY NW/NNW
WINDS UP TO 25 KTS AT TIMES. WINDS WILL DECREASE AFT 23-01Z...AND
BECOME LESS THAN 7 KTS BY 2-4Z FROM THE NW. WINDS WILL SHIFT TO
THE SW BY TUESDAY MORNING...BUT REMAINING UNDER 7 KTS UNTIL AFT
00Z/16.

/OUTLOOK FOR KMSP/

TUE NIGHT...VFR. WIND E/NE ARND 5-10 KTS.
WED...MVFR/IFR WITH RA/SN LIKELY. WINDS E 10-20 KT...BECOMING N-NE.
THU...MAINLY VFR. CHC MVFR CIGS WITH RA/SN EARLY. WINDS NE 10-15 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...CLF
LONG TERM...SPD
AVIATION...JLT
Hazardous weather outlook, Apr 14, 12:18 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1218 PM CDT MON APR 14 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
151300-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1218 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACCUMULATING SNOW IS LIKELY WEDNESDAY INTO THURSDAY...ESPECIALLY
OVER CENTRAL MINNESOTA THROUGH WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 14, 10:05 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 AM     SNOW             STANLEY                 44.96N 90.94W
04/14/2014  M2.0 INCH        CHIPPEWA           WI   TRAINED SPOTTER

            MELTED SNOW CONTAINED 0.42 INCHES OF MOISTURE.

&&

AJZ
Local storm report, Apr 14, 10:06 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1006 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             EAU CLAIRE              44.82N 91.49W
04/14/2014  M1.5 INCH        EAU CLAIRE         WI   BROADCAST MEDIA

&&

AJZ
Local storm report, Apr 14, 12:18 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1218 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             1 E OWATONNA            44.09N 93.20W
04/14/2014  M0.7 INCH        STEELE             MN   TRAINED SPOTTER

0700 AM     SNOW             ELLENDALE               43.87N 93.30W
04/14/2014  M1.0 INCH        STEELE             MN   TRAINED SPOTTER

0700 AM     SNOW             1 NE ELK MOUND          44.89N 91.67W
04/14/2014  M0.9 INCH        DUNN               WI   TRAINED SPOTTER

0730 AM     SNOW             EAU CLAIRE              44.82N 91.49W
04/14/2014  M1.5 INCH        EAU CLAIRE         WI   BROADCAST MEDIA

0730 AM     SNOW             HOLCOMBE                45.22N 91.12W
04/14/2014  M1.0 INCH        CHIPPEWA           WI   TRAINED SPOTTER

0800 AM     SNOW             4 W CORNELL             45.16N 91.23W
04/14/2014  M1.0 INCH        CHIPPEWA           WI   TRAINED SPOTTER

1004 AM     SNOW             STANLEY                 44.96N 90.94W
04/14/2014  M2.0 INCH        CHIPPEWA           WI   TRAINED SPOTTER

            MELTED SNOW CONTAINED 0.42 INCHES OF MOISTURE.

&&

AJZ

Nearby

Winter Storm Watches in Minnesota, 2014Winter Storm Watches in Wisconsin, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.